Menopause and warfarin

Hi everyone a question and advice please am on warfarin third week now for me also never had a period for nrly 5 yrs now and noticed tonight started getting crampy pains like I.m going to have a period,,, ive cancelled hospital 3 times now coz of spot bleeding two month ago coz I have to have a hysteroscopy and I.m scared as my uterus wall is too thick they said

Last edited by

4 Replies

oldestnewest
  • Kazzy, I can understand your concerns but warfarin would not cause symptoms like this and the spotting was before you started it. It sounds like you should have the investigations suggested. Your Gynae consultant will need to know about the warfarin as you will be aware. This is a very common symptom and is usually nothing serious but it is important to make sure just in case. They will probably give you anticoagulants by injection if/when they stop the warfarin. The hospital will have a protocol for people like us!! I always hang on to the fact that others have been investigated who have the same problems so the doctors know what to do, especially if you remind them! Be well. Best wishes Wendy B

  • Hi kazzy,

    This is something I deal with every day in my practice as an ob/gyn NP. As you know, any time you have spotting or bleeding after not having a period for a year is cause for investigation. Your lining was already too thick or being on the warfarin would not have affected you to cause bleeding. So the warfarin helped to bring to light a problem that you don't want to stay hidden, so that's a good thing! Don't worry about the hysteroscopy as it is a pretty quick and easy test. The test itself may cause some cramping for a couple minutes during the test and possibly after. Try not to worry. We'll be thinking good thoughts for you, wishing you a calm heart as they get this figured out.

  • Hi Kazzy, I am too new to Warfarin to know anything about it, but had Hysteroscopy about 3 years ago for same reasons as you. Got myself very worked up about it, but in the end it wasn't too bad at all, a bit uncomfortable as many investigations are but far less than I anticipated. Had it done at 7.30 pm was home by 9pm (hospital was playing catch up) and at work the day after. Hope this helps a bit. My best wishes to you. Cat

  • Hi Kazzy, I would go and see your doctor just in case ! I had a blood clot on my right renal artery last november and was peeing blood for a week ! They had me on a hepron drip for 9 days then put me on to warfarin which I hate. They have told me that this has caused me to have AF which is making me so breathless that I can hardly move some days. I also have cronic water retention in my legs. X

You may also like...